Alert archive / Nevada / Wind Advisories in 2008

Wind Advisory 38, NWS Las Vegas, NV

July 4, 2008Esmeralda County, Nye County, Nevada

NWS Las Vegas, NV issued this wind advisory at Jul 4, 2008, 2:46 AM PDT for Esmeralda County, Nye County, Nevada. It took effect at Jul 4, 2008, 11:00 AM PDT. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Jul 4, 2008, 2:46 AM PDT (09:46 UTC)
In effect from
Jul 4, 2008, 11:00 AM PDT
Expired
Jul 4, 2008, 8:00 PM PDT
In force
9 hr
Issued by
NWS Las Vegas, NV

Counties Esmeralda County, NV, Nye County, NV

The nearest sounding before it

Reno, NV (KREV), launched 00:00Z, 9.8 hours before the alert went out and 209 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Reno, NV at 00:00Z on 2008-07-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Reno, NV at 00:00Z on 2008-07-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 44 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3871 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
44 m²/s²
0-3 km storm-relative helicity
181 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KVEF 040946
NPWVEF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
246 AM PDT FRI JUL 4 2008

NVZ014-041800-
/O.NEW.KVEF.WI.Y.0038.080704T1800Z-080705T0300Z/
ESMERALDA AND CENTRAL NYE COUNTY-
INCLUDING THE CITIES OF...BEATTY...GOLDFIELD...SILVER PEAK...DYER
246 AM PDT FRI JUL 4 2008

...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 8 PM PDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WIND
ADVISORY FOR ESMERALDA AND CENTRAL NYE COUNTY...WHICH IS IN
EFFECT FROM 11 AM THIS MORNING TO 8 PM PDT THIS EVENING.

SOUTHWEST WINDS WILL INCREASE TODAY AS A LOW PRESSURE SYSTEM MOVES
INTO THE PACIFIC NORTHWEST. GUSTS OF 40 TO 55 MPH ARE EXPECTED IN
THE ADVISORY AREA...ESPECIALLY ON AND NEAR THE NEVADA TEST SITE.
THE WINDS WILL SUBSIDE AROUND SUNSET THIS EVENING.

DRIVERS ON HIGHWAY 95 SHOULD BE PREPARED FOR GUSTY CROSSWINDS AND
AREAS OF BLOWING DUST...WHICH COULD SUDDENLY REDUCE VISIBILITY TO
HALF A MILE OR LESS.

$$

MORGAN
3 follow-up statements
000 
WWUS75 KVEF 041610
NPWVEF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
910 AM PDT FRI JUL 4 2008

NVZ014-050015-
/O.CON.KVEF.WI.Y.0038.080704T1800Z-080705T0300Z/
ESMERALDA AND CENTRAL NYE COUNTY-
INCLUDING THE CITIES OF...BEATTY...GOLDFIELD...SILVER PEAK...DYER
910 AM PDT FRI JUL 4 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING FOR
ESMERALDA AND CENTRAL NYE COUNTY.

SOUTHWEST WINDS WILL INCREASE TODAY AS A LOW PRESSURE SYSTEM
MOVES INTO THE PACIFIC NORTHWEST. GUSTS OF 40 TO 55 MPH ARE
EXPECTED IN THE ADVISORY AREA...ESPECIALLY ON AND NEAR THE NEVADA
TEST SITE. THE WINDS WILL SUBSIDE AROUND SUNSET THIS EVENING.

DRIVERS ON HIGHWAY 95 SHOULD BE PREPARED FOR GUSTY CROSSWINDS AND
AREAS OF BLOWING DUST...WHICH COULD SUDDENLY REDUCE VISIBILITY TO
HALF A MILE OR LESS.

$$
000 
WWUS75 KVEF 042112
NPWVEF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
212 PM PDT FRI JUL 4 2008

NVZ014-050300-
/O.CON.KVEF.WI.Y.0038.000000T0000Z-080705T0300Z/
ESMERALDA AND CENTRAL NYE COUNTY-
INCLUDING THE CITIES OF...BEATTY...GOLDFIELD...SILVER PEAK...DYER
212 PM PDT FRI JUL 4 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING FOR
ESMERALDA AND CENTRAL NYE COUNTY.

SOUTHWEST WINDS WITH GUSTS OF 40 TO 50 MPH ARE EXPECTED TO
CONTINUE ACROSS THE ADVISORY AREA...ESPECIALLY ON AND NEAR THE NEVADA
TEST SITE. THE WINDS WILL SUBSIDE AROUND SUNSET THIS EVENING.

DRIVERS ON HIGHWAY 95 SHOULD BE PREPARED FOR GUSTY CROSSWINDS AND
AREAS OF BLOWING DUST...WHICH COULD SUDDENLY REDUCE VISIBILITY TO
HALF A MILE OR LESS.

$$
000 
WWUS75 KVEF 050259
NPWVEF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
759 PM PDT FRI JUL 4 2008

NVZ014-050400-
/O.EXP.KVEF.WI.Y.0038.000000T0000Z-080705T0300Z/
ESMERALDA AND CENTRAL NYE COUNTY-
INCLUDING THE CITIES OF...BEATTY...GOLDFIELD...SILVER PEAK...DYER
759 PM PDT FRI JUL 4 2008

...WIND ADVISORY WILL EXPIRE AT 8 PM PDT THIS EVENING...

THE WIND ADVISORY WILL EXPIRE AT 8 PM PDT THIS EVENING FOR
ESMERALDA AND CENTRAL NYE COUNTY.

THE GUSTY WINDS ACROSS ESMERALDA AND CENTRAL NYE COUNTY THIS
AFTERNOON HAVE DECREASED THIS EVENING. ALTHOUGH LOCAL GUSTS WILL
CONTINUE TO BE SEEN OVERNIGHT...WIDESPREAD WINDS GUSTING TO OVER
40 MPH ARE NO LONGER EXPECTED. THUS THE WIND ADVISORY WILL BE
ALLOWED TO EXPIRE AT 8 PM PDT.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Las Vegas, NV wrote its last area forecast discussion before this wind advisory went out at Jul 3, 9:00 PM PDT, 5 hours 46 minutes earlier.

Area forecast discussion, Jul 3, 9:00 PM PDT, 5 hours 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAS VEGAS NV
900 PM PDT THU JUL 3 2008

.SYNOPSIS...A WEAK LOW PRESSURE SYSTEM WILL MOVE ACROSS NORTHERN
NEVADA ON FRIDAY...RESULTING IN LOCALLY BREEZY CONDITIONS ACROSS THE
AREA. MEANWHILE CONTINUED HOT AND DRY CONDITIONS ARE EXPECTED OVER
THE SOUTHERN GREAT BASIN AND MOJAVE DESERT THROUGH THE HOLIDAY
WEEKEND.
&&

.UPDATE...EXCESSIVE HEAT WARNING WAS CANCELLED EARLIER AS AFTERNOON
HIGHS DID NOT QUITE REACH CRITERIA. OVERALL SHORT TERM FORECAST
REMAINS ON TRACK AS WEAK SHORT WAVE MOVES ACROSS NORTHERN NEVADA ON
FRIDAY...RESULTING IN BREEZY CONDITIONS ACROSS MUCH OF THE CWA.
HOWEVER RIDGE STILL REMAINS THE KEY FACTOR FOR THE SHORT TERM...THUS
ABOVE NORMAL TEMPERATURES AND DRY CONDITIONS TO CONTINUE THROUGH THE
HOLIDAY WEEKEND. NO UPDATES PLANNED ATTM.
&&

.AVIATION...FOR MCCARRAN...SOUTHWEST WINDS GENERALLY LESS THAN 8KTS
THROUGH 18Z FRIDAY BEFORE INCREASING TO BETWEEN 10-20KTS WITH LOCAL
GUSTS TO AROUND 30KTS AFTER 18Z. HIGH LEVEL SMOKE LAYERS TO CONTINUE
ACROSS THE AREA. ISOLATED LATE AFTERNOON AND EVENING THUNDERSTORMS
ARE POSSIBLE IN THE PEACH SPRINGS CORRIDOR OVER THE HOLIDAY WEEKEND
WITH NO WEATHER IMPACTS EXPECTED ACROSS SOUTHERN NEVADA AND MOST OF
SOUTHEAST CALIFORNIA.

FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST
CALIFORNIA...SMOKE LAYERS ALOFT WITH VISIBILITY POTENTIALLY LOWERING
TO MVFR LEVELS IN VICINITY OF THE EASTERN SIERRA SLOPES THROUGH THE
HOLIDAY WEEKEND. OTHERWISE GENERALLY DIURNAL WINDS THROUGH 18Z
FRIDAY WITH SOUTHWEST WINDS THEN INCREASING TO BETWEEN 10-20KTS WITH
GUSTS 30-35KTS AFTER 18Z. ISOLATED LATE AFTERNOON/EVENING
THUNDERSTORMS EXPECTED MAINLY EAST OF MOHAVE COUNTY ARIZONA THROUGH
THE WEEKEND.
&&

.PREV DISCUSSION...345 PM PDT SHORT TERM...LITTLE CHANGE WAS NEEDED
TO THE EXISTING FORECAST PACKAGE...WITH MODELS SHOWING RELATIVELY
GOOD CONTINUITY. A TROUGH OF LOW PRESSURE WILL PASS ACROSS THE PAC
NW ON FRIDAY...WHICH WILL LOWER HEIGHTS AND ULTIMATELY TEMPERATURES
A COUPLE OF DEGREES AT MOST LOCATIONS. WINDS ALOFT WILL ALSO
INCREASE OUT OF THE SOUTHWEST...SO BREEZY CONDITIONS ARE EXPECTED
AREAWIDE DURING THE AFTERNOON AFTER MIXING...ESPECIALLY ACROSS THE
NORTHERN HALF OF THE CWA...SO HAVE ISSUED A RED FLAG WARNING FOR
FRIDAY. SEE RNORFWVEF FOR DETAILS. MOST OF THE MOISTURE ASSOCIATED
WITH THIS MORNINGS MINIMAL GULF SURGE HAS MIXED OUT...SO WITH NO NEW
MOISTURE ADVECTION EXPECTED...HAVE TAKEN OUT ANY MENTION OF TSTMS
FOR FRIDAY AND SATURDAY. CURRENT WATER VAPOR IMAGERY STILL SHOWS A
GOOD PLUME OF MID LEVEL MOISTURE ORIGINATING FROM TS BORIS GETTING
PICKED UP IN THE SOUTHWEST FLOW...BUT SUBSIDENCE ASSOCIATED WITH THE
STRONG HIGH PRESSURE OVERHEAD SEEMS TO BE HAMPERING ANY DEVELOPMENT.

.LONG TERM...STILL THE SAME OLD SONG AND DANCE WITH THE EXTENDED.
THE MAIN WEATHER CONCERNS WILL BE THE HEAT...SMOKE AND THUNDERSTORM
POTENTIAL. THE ECMWF IS STILL TRYING THE HARDEST TO BRING UP
MOISTURE INTO THE SOUTHERN PORTIONS OF THE CWFA...WHILE THE
OPERATIONAL GFS REMAINS MUCH DRIER. AN UPPER RIDGE OFF THE COAST OF
CALIFORNIA ON SUNDAY WILL SLOWLY BUILD INTO NEVADA BY TUESDAY.
RISING HEIGHTS AND WARMING ALOFT /H7 TEMPS GO FROM +16C TO +18C
SUNDAY TO +18C TO +20C TUESDAY ACROSS THE AREA/ WILL RESULT IN A
SLOW TREND UPWARDS IN TEMPERATURES. MODELS HAVE REMAINED CONSISTENT
IN ADVERTISING A STRONG RIDGE FOR SEVERAL RUNS...SO HAVE GONE AHEAD
AND ADJUSTED UP TEMPS A LITTLE MAINLY FOR MONDAY BUT MORE SO ON
TUESDAY. THIS WILL PUT MUCH OF THE AREA IN EXCESSIVE HEAT WARNING
LEVEL CONDITIONS...AND ALSO PUSH HIGH TEMPS TO NEAR RECORD OR RECORD
BREAKING LEVELS...SEE THE CLIMATE SECTION BELOW FOR DETAILS. FURTHER
WARMING WILL TAKE PLACE ON WEDNESDAY AS THE RIDGE ALOFT BECOMES
CENTERED OVER THE GREAT BASIN. HIGHS WILL BEGIN TO LOWER A LITTLE
THURSDAY AS THE RIDGE SLOWLY MOVES ON EASTWARD. THE ECMWF CONTINUES
TO KEEP BRINGING UP MOISTURE FROM THE SOUTHEAST INTO MOHAVE COUNTY
THROUGH NEXT WEEK...HOWEVER THE MID LEVEL FLOW REALLY DOES NOT LOOK
ALL THAT IMPRESSIVE WITH NO REAL GOOD SOUTH TO SOUTHEAST FLOW SEEN
ALIGNED AT THESE LEVELS. WILL KEEP IN A SLIGHT CHANCE OF
THUNDERSTORMS IN MOHAVE COUNTY FOR THIS TIME FRAME...BUT
UNCERTAINTIES CONTINUE. HOWEVER IF WE DO GET ENOUGH MOISTURE IN
PLACE...THE ENHANCED CLOUD COVER OR JUST THAT THE ATMOSPHERE WILL
HAVE MORE MOISTURE IN IT COULD CERTAINLY AFFECT TEMPS...THUS WHY WE
ARE STILL NOT GOING AS HOT AS SOME GUIDANCE. FLOW ALOFT WILL STILL
PUSH SMOKE INTO THE NORTHWEST PART OF THE CWFA FROM THE CALIFORNIA
FIRES...BUT BY MID-WEEK AS THE FLOW ALOFT WEAKENS IN RESPONSE TO THE
RIDGE BUILDING IN...THIS WILL MAKE THE TRAJECTORY OF ANY SMOKE
LAYERS MORE VARIABLE IN NATURE.
&&

.FIRE WEATHER...A TROUGH PASSING ACROSS THE PACIFIC NORTHWEST WILL
HELP INCREASE SOUTHWEST WINDS UP TO RED FLAG CRITERIA ACROSS NEVADA
ZONES 461...462...AND 465 ON FRIDAY...WITH BREEZY CONDITIONS
PERSISTING ELSEWHERE. BY SATURDAY...WINDS WILL HAVE DECREASED TO
BELOW CRITERIA...BUT WILL REMAIN BREEZY DURING THE AFTERNOON. STILL
NO END IN SIGHT TO HOT AND DRY CONDITION THROUGH THE BEGINNING OF
NEXT WEEK...HOWEVER...THERE IS AN OUTSIDE CHANCE THAT SOME MOISTURE
MAY WORK ITS WAY INTO MOHAVE COUNTY DURING THE MIDDLE PART OF NEXT
WEEK TO POSSIBLY ALLOW FOR ISOLATED THUNDERSTORMS TO DEVELOP IN THE
AFTERNOON AND EVENING HOURS WITH THE MAIN THREAT FROM ANY ACTIVITY
BEING DRY LIGHTNING.
&&

.CLIMATE...NEAR RECORD TO RECORD HIGH TEMPERATURES ARE POSSIBLE IN
PARTS OF THE AREA ON TUESDAY AND AGAIN ON WEDNESDAY. LAS VEGAS MAY
ALSO HAVE A GOOD CHANCE TO TIE THE RECORD HIGH MINIMUM TEMPERATURE
FOR WEDNESDAY THE 9TH OF 86 SET IN 1996.

LOCATION         RECORD HIGH FOR 7/8   RECORD HIGH FOR 7/9
---------------------------------------------------------------------
LAS VEGAS        113/1989              113/1949
BISHOP           104/2002              107/2002
BARSTOW-DAGGETT  113/1976              113/2002
NEEDLES          117/1985              119/1961
&&

.VEF WATCHES/WARNINGS/ADVISORIES...
NV...RED FLAG WARNING FROM 11 AM TO 8 PM PDT FRIDAY FOR
NVZ460>465.
AZ...NONE.
CA...NONE.
&&

JENSEN/KENNEDY/STACHELSKI

HTTP://WEATHER.GOV/LASVEGAS
Hazardous weather outlook, Jul 3, 4:41 AM PDT, 22 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAS VEGAS NV
441 AM PDT THU JUL 3 2008

AZZ001>003-036-CAZ522>527-NVZ016-017-020>022-040245-
NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY-NORTHWEST DESERTS-
LAKE MEAD NATIONAL RECREATION AREA-DEATH VALLEY NATIONAL PARK-
WESTERN MOJAVE DESERT-EASTERN MOJAVE DESERT-MORONGO BASIN-
CADIZ BASIN-SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY-
NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY-
LAS VEGAS VALLEY-SOUTHERN CLARK COUNTY-
441 AM PDT THU JUL 3 2008 /441 AM MST THU JUL 3 2008/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
ARIZONA...CALIFORNIA AND SOUTHERN NEVADA.

.DAY ONE...TODAY AND TONIGHT

AN EXCESSIVE HEAT WARNING IS IN EFFECT FROM 11 AM UNTIL 8PM
PDT FOR ELEVATIONS BELOW 4000 FEET. PLEASE REFER TO RNONPWVEF FOR
ADDITIONAL DETAILS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

ISOLATED THUNDERSTORMS ARE POSSIBLE SATURDAY THROUGH
MONDAY...MAINLY IN THE AFTERNOON AND EVENING HOURS ACROSS MOHAVE
COUNTY.  THE MAIN CONCERN WILL BE THE POTENTIAL FOR DRY LIGHTNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

CAZ519>521-NVZ014-015-018-019-040245-
EASTERN SIERRA SLOPES-OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY-
ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY-SHEEP RANGE-
SPRING MOUNTAINS-
441 AM PDT THU JUL 3 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CALIFORNIA AND
SOUTHERN NEVADA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

Nearby

Wind Advisories in Nevada, 2008Every wind advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.